User Reviews for Haloperidol to treat ICU Agitation
Brand names: Haldol, Haldol Decanoate
Haloperidol has an average rating of 1.7 out of 10 from a total of 7 reviews for the treatment of ICU Agitation. 0% of reviewers reported a positive experience, while 86% reported a negative experience.
Haldol (haloperidol) "My 17 year old son with severe autism was given Haldol during a pediatric ER visit. He is non-verbal and usually has severe anxiety in any healthcare setting. We took him to the ER because he appeared dehydrated after 24-36 hours of nausea, vomiting and behavioral symptoms that had become more severe. We informed the ER physician that he typically reacts the exact opposite to sedatives than should be expected and recommended one drug that has been effective in the past. A sedative was necessary in order to obtain a CT scan. The physician wanted to use Haldol because it has been effective with kids with autism and could also help my sons nausea. My son had no problem with the nurse setting up the IV which was not his norm. It did not take long after injecting this drug for him to go from calm, quiet and lethargic to needing 6-7 adults to subdue him and strap his wrists and ankles to his bed. What a joke!"
"While sleeping in a hospital I had a night terror and acted strange (but I was not psychotic) and the stupid hospital staff injected me with Haloperidol although Diazepam would've been enough to calm me. I fell asleep instantly and the next day for the first 12 hours I felt pleasantly dazed, almost like being drunk. Then I started having a strong urge to constantly look upwards (oculogyric crysis). I also had severe painful neck spasms and my eyes became crossed. I spent 4 hours standing on a bed and starring at the ceiling because I move my eyes. The doctors and nurses were very rude to me and told me I am fine and just imagining symptoms. Finally they injected me with Akineton and the spasms slowly went away, but it took a long time for my eyes to go back to normal. Probably the worst experience of my life!"
"When I was injected Haloperidol in hospital, it made me feel stupid at first, which was not that bad, but 15-16 hours later I had the most severe extrapyramidal symptoms. I had double visions and I could not move my eyes, and then I also had severe muscle spasms that hurt a lot. Haloperidol is literally more dangerous than most illegal drugs!"
"This drug was administered via IM injection quickly, with no Benadryl, in the ER. I had surgery to remove pelvic mesh and was unable to pee at home. All I wanted was to be knocked out with some sedative or put into a coma because I couldn't stand one more second of the nightmare I was enduring from the Haldol. I have had opioid and benzo withdrawal before. This was worse than both of those. They would not give me pain medication, so I thought at first that might be the issue, but it wasn't. Shortly after they gave me the Haldol, I began to have icy/hot sensations in my chest and into my arms. I felt trapped in a nightmare. Like I was in a small space underground, unable to get out. Felt like I had to get out of there, but was being held against my will. The ability for the brain to relax, calm itself, go to sleep was utterly gone, and all that was left was shear terror with no end in site. My body was at war with itself as to what to do. Any class of drugs like prochlaporazine should be avoided"
Are you taking this medicine?
"My wife was given this medicine for pain in the hospital. The following day she had many side affects. Her face was disfigured and constant twitching of facial muscles and toungue. Luckily 48 hours later she was back to normal. I dont recommend this medication unless all safer meds have been considered. It scared us when these things started happening, we thought maybe she was having a stroke. We landed back at the doctors office to learn that it was caused by the meds."
"Was recently given haldol in the hospital by IV when I went in with some other medical issues. I have taken it once before orally when it was prescribed to me for migraines and severe nausea and vomiting and it gave me the same horrible side effects. This medication is a nightmare. Extreme agitation and I couldn’t stop moving my arms and legs, uncontrollable shaking, my eyes and tongue and face started twitching and moving uncontrollably, I couldn’t see straight, then my muscles locked up in my legs and my jaw and it was so painful. I couldn’t breathe because it started effecting the muscles in my chest and stomach and on top of it I was so tired it was hard to keep my eyes open but I couldn’t stay asleep because of the restlessness. I also felt this horrible and extremely distressing feeling of impending doom, like I was going to die and wanted to just crawl out of my body to make it stop. I had to go back to the ER to get medication to stop it. Just horrible. Never again."
Haldol (haloperidol) "Helps with anxiety and racing thoughts. Calms my mood down when angry and upset. Side effect is weight gain and being tired."
Reviews may be edited to correct grammar/spelling or to remove inappropriate language and content. Reviews that appear to be created by parties with a vested interest are not published. This information is not intended to endorse any particular medication. While these reviews may be helpful, they are not a substitute for the expertise, knowledge, and judgement of healthcare professionals.
More about haloperidol
- Check interactions
- Compare alternatives
- Pricing & coupons
- Reviews (186)
- Drug images
- Side effects
- Dosage information
- Patient tips
- During pregnancy
- Drug class: miscellaneous antipsychotic agents
- Drug Information
- Haloperidol injection
- Haloperidol (Advanced Reading)
- Haloperidol Intramuscular (Advanced Reading)
- Haloperidol Decanoate Injection
Haldol (haloperidol) "My father (now deceased) had a tendency to become agitated when confined to ICU for more than a couple of days. He was prescribed Haldol during one such stay. The medicine had a very negative effect; my father became aggressive. One morning I walked in to find that the staff had strapped his hands to the bed overnight! I complained (loudly) to another doctor and my father was taken off Haldol and moved to a private room. Almost immediately he became the sweet, even-tempered man that I always knew. I tried to keep my dad out of ICU after that. "